can anyone help me please before i go completely insane. ive been taking zopiclone for 2 years until i stopped about a week ago, i was taking one at night, but since then ive had really bad withdrawals, i start off in the morning with alot of saliva in my mouth, it builds up and then i feel that im going to choke and i have trouble swallowing, i get reaaly panicked and it can last for up to four hours, i am really worried that i have got a nasty disease or is it due to the fact that i have stopped taking this drug, which i got from the internet, i think ive ruined my health. has anyone else had this problem or am i really sick. i now take amitripyline with beta blockers and they are not working
Zopiclone is known colloquially as a "Z-drug". Other Z-drugs include zaleplon (Sonata) and zolpidem (Ambien and AmbienCR) and were initially thought to be less addictive and/or habit-forming than benzodiazepines. However, this appraisal has shifted somewhat in the last few years as cases of addiction and habituation have been presented. It is recommended that zopiclone be taken on an "as needed" basis. Daily or continuous use of the drug is not usually advised. Zopiclone is a tranquillizer drug. It works by causing a depression or tranquillization of the Central Nervous System (CNS). As zopiclone is sedating, it is marketed as a sleeping pill. After regular dampening down of the CNS the body becomes accustomed to functioning under the influence of the drug. When the dose is reduced, or the drug is stopped, these adaptions which have occurred when a person's body has become dependent upon the drug are revealed. The result is rebound withdrawal symptoms which can include a range of withdrawal symptoms which are seen in benzodiazepine withdrawal.
So, your body has become dependent upon the drug, and you are going to go through withdrawal symptoms, until your body is accustom to not having the drug. Unfortunately, in some patients, this can take up to a few weeks to occur.
Again, this is why this is a prescription medication and is now recommended that it only be used for no more than 7 to 10 days or on an 'as needed' basis only.
If you are still having problems with the withdrawal symptoms, you need to speak with your physician. But, essentially, your body is going to have to used to not having the drug around. You became dependent upon it. Good luck.
yes 10 tablets a day 7.5's, was originally prescibed them from my G.P. 4-5 years ago, he didnt keep an eye on my continued repeat prescriptions and one doctor even upped my dose over a phone consultation. They had me on them for 4-6 months untill I ended up in hospital as had a heart condition which causes palpatations, tackycardia (fast heart rate, mines was above 130 bpm when admitted)..I had taken a lot of zopiclon to try and stop the anxiety i was feeling and my doctor found out i had taken a lot of zopiclon and realised how long i had been on them and realised i had become dependant on them. He tapered me of them over a week and i got no other help regarding the addiction therefore in times of stress or when i couldnt sleep i started ordering tablets on-line...4 -5 years on..my tolerance has build up so much that they do not help me sleep, they simply help me get through the day..my doctor had put me on co-codamol 30/500 20 months ago and again the repeat prescriptions got out of hand to where I was taking 10 of them a day, 100 tablets a week for 4-6 months out of the 20 months i was on them. I found myself a on-line overcount help line as my doctor left it in my hands to reduce, but i felt i needed more help and he wasnt offering any, long story i know..what im getting to is that i am on my 7th day codiene free and still suffering withdrawal symptoms...I have been advised by the addiction therapist at over count to let the withdrawals settle for a couple of weeks, then leave it another couple of weeks and then begin to reduce, taper them down similar to how i done the codiene. I am so desperate to stop taking them, they almost ruined my relationship and if i dont get free from them i may loose my job, but obviously my health will be suffering as i take so many. I have been a weekend without them as i ran out, i knew more was on route but getting through that weekend was absolute HELL!!..so i know what im in for once iv tapered down.
I had a talk with my gp today and he is seeeking advise from a psyciatrist, who is an addiction specialist. I am on anti-anxiety tablets aswell, which only seem to work as a sleeping tablet at the moment.
I am resieving councilling aswell regarding a domestic violent relationship i was in and will also be getting councilling from another organisation who deal with people who have been sexually abused as a minor, so yes i do have some mental health issues that need or are being (hopefully) dealt with now...its just a pity i seem to have fallen through the net, so to speak and these problems could have been solved years ago.
I am new to this site and am from Ontario, Canada. I have been on Zopiclone for 8 years now and what a hell ride. I have went from 1 (7.5mg) tablet to 2. They get me really high and happy before bed and really hungry!!!! I feel shitty almost every morning, like sick, hungover. I take 2 tablets with trazodone (for depression). I'm 33. I would love to know how i can get off these. I get anxiety and de-realization something fierce. I would love to chat with someone regarding this terrible stuff.
There is a easy method to give these pills up it took me five years to find out how. Increase the time you go to bed each day by 20 minutes and every other day reduce your dosage , leave some dosage in case your sleep is interrupted. Don't torture yourself shave a little bit every other day. Each day gets very much easier and you will not want to go back to them as life rapidly is very much nicer without them. I was on 5 x 7.5 mg every day.
Do not eat any sugar 5 hours befor bed and have a banana 1 hour before you take the first pill.
iv got a massive dependance on zopiclon!!!..taking up to 10 a day now been on them for 4-5 years...i am scared to be without them. I have a contant supply but need to come off them as costing a lot of money to get them, and i want to be free of these tablets, they are so addictive i cant begin to imagine my life without them!!, but i need to stop taking them as they are ruining my live, health and almost, my relationship!.
i too am from Ontario.I Take 2 7.5 Imovane, 10 years now yes I get the starvation and the energy rush causing me to take another pill, cause first ones get over ridden. I hate trazadone. they give me stupid head. I also take clonazapam for anxiety but when my tolerance gets very high I switch benzos for a few months. I'm in a mess too. But at least I can sleep a bit and control my anxiety. Stopping.. is the same as running out. sick as a dog and knowing one pill can fix it. Tapering just makes me not vomit, not sleep or ease the anxiety. how can i slow my usage down a bit.. like 1 imovane 2 max and not 2mg x2 3 or 4 times a day?
I was addicted to zopiclone for about 8 years or so. Started off with 7.5 mg/night and built up tolerance over the years so I was taking up to 3 tabs per day. Would only get about 3 or 4 hrs sleep on them and struggled with withdrawl all day long so I started breaking them up into 1/2 tabs or 1/4 and taking them throughout the day. Sometimes just to get the placebo effect from the taste and ward off withdrawl. Evenually it was just too hard to go to different clinics and get multiple perscriptions so I decided to get off them. Wasn't that hard really- just broke them in half and quarters and eighths and sometimes 1/16 and took as much as I felt necessary but ALWAYS reduced the dose by a fraction each day. After about a week I was down to 1 tab taken throught the day. Started taking 50 mg Benedryl and 3-6 mg melatonin before bed, and kept cutting back the zop. Sometimes even drank 2 or 3 glasses of wine to help put me to sleep. After about a month I was down to 1/8 tab and then soon nothing. Been off zopiclone for over a year and never going back. 50 mg of benedryl 2 hours before bed and 6 mg melatonin 30 minutes before bed works like a charm. Stay away from zopiclone-it's a drug that turns you into a zombie!
After reaching the hightes of taking 10 zopiclon a day and 10 co-codamol, i have successfully stopped the co-codamol and am now down to, 10 zopiclon again a day, yip, I increased my dosage as i came of co-codamol. I am now giving myself a week to get rid of these demon tablets i will never go near again!.
I will suffer but have diaz to help soften the blow, and a psychiatrist at the end of the phone. At least i will be rid of zopiclon forever.....I HATE the drug and what its turned me into....
I too have been using zopiclone for many years (15)and have tried multiple times to stop using it, and had come to the conclusion that it cannot be done. That is until I recently went on a family vacation to Mexico where I had an extreme panic attack, and the hotel doctor was called. He prescribed for me clonazepam - 2 mg tablets, half a tablet in the morning and one tablet at night. I have been able to go down from 6 zopis (7.5 mg) per day to 1.5. I cannot believe it. I have waited years for some relief of the anxiety I experience everyday and hope that I have finally found the answer. Just thought that maybe this could help someone else.
I have been on zopiclone for 3 years, initially because my partner snores (really snores) and I found that 3.5mg gives me some respite and sleep. I have been quite disturbed to read some of the blogs and decided to try to come off them for 3 days now, have had no sleep and feel like getting straight back into the habit. I am glad I have made this decision and realise now I am no where near as bad as some of the people on this blog. How long do the withdrawal symptoms last when only low dose dependant? B. England